Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 388, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2005, 2:52 PM CDT for Talladega County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 2:52 PM CDT (19:52 UTC)
- Expired
- Jul 1, 2005, 3:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 80 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 011952 SVRBMX ALC121-012015- /O.NEW.KBMX.SV.W.0388.050701T1952Z-050701T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 252 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITY OF LINCOLN * UNTIL 315 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINCOLN...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF TALLADEGA COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3367 8614 3355 8618 3354 8599 3367 8605 $$ 10
1 follow-up statement
000 WWUS54 KBMX 011957 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CDT FRI JUL 1 2005 ALC121-012015- /O.CON.KBMX.SV.W.0388.000000T0000Z-050701T2015Z/ TALLADEGA AL- 257 PM CDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR NORTH CENTRAL TALLADEGA COUNTY... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINCOLN...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF TALLADEGA COUNTY. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3367 8614 3355 8618 3354 8599 3367 8605 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:45 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 1, 10:45 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 AM CDT FRI JUL 1 2005 .UPDATED... OUTFLOW BOUNDARY FROM MCS IS JUST ABOUT TO MOVE INTO MARION AND LAMAR COUNTIES. THE BOUNDARY IS MOVING SOUTHEAST AT 20 MPH...AND WILL BE FOCUS FOR CONVECTION THE REMAINDER OF TODAY. AIRMASS IS VERY UNSTABLE WITH SFC DEWPOINTS IN THE MIDDLE 70S ACROSS CENTRAL ALABAMA AND SURFACE BASED CAPES NEAR 3000 J/KG OVER WEST ALABAMA. MAIN INHIBITOR TO CONVECTION WILL BE WARM TEMPERATURES ALOFT... WHERE 500MB TEMPS ARE NEAR -5 CELSIUS. PRIMARY THREAT FROM STORMS THIS AFTERNOON WILL BE WET MIRCOBURSTS DUE TO PRESENCE OF DRY MID LEVEL AIR. RAISED TODAYS HIGH TEMPS SLIGHTLY FOR AREAS FROM BIRMINGHAM EASTWARD. MOST LOCATIONS SOUTH OF INTERSTATE 20 WILL LIKELY SEE TEMPS CLIMB TO NEAR 95 BEFORE THUNDERSTORMS ARRIVE. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, Jun 30, 6:01 PM CDT, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 PM CDT THU JUN 30 2005 ALZ011>015-017>050-012301- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 601 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS CENTRAL ALABAMA... MAINLY DURING THE HEAT OF DAY BETWEEN 1 PM AND 8 PM CDT. THE PRIMARY HAZARD FROM THE STORMS IS GUSTY WINDS UP TO 50 MPH. THE COMBINATION OF UNSTABLE AIR...ABUNDANT LOW LEVEL MOISTURE... DRY MID LEVEL AIR...AND ENHANCED LIFT FROM AN APPROACHING COLD FRONT WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS CENTRAL ALABAMA DURING THE DAY ON FRIDAY. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS UP TO 50 MPH AS THE MAIN HAZARD... THOUGH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES ARE POSSIBLE AS WELL. AT THIS TIME...THINK AREAS ALONG AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST CHANCE FOR STRONG STORMS ON FRIDAY. AN ISOLATED SEVERE STORM IS POSSIBLE AS WELL. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED ON FRIDAY. BEYOND FRIDAY...ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS/91
In the hours before
Special weather statement, Jul 1, 11:43 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1143 AM CDT FRI JUL 1 2005 ALZ014-011715- WINSTON- 1143 AM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 1215 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HALEYVILLE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HALEYVILLE AND DOUBLE SPRINGS THROUGH 1215 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
Special weather statement, Jul 1, 11:57 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 AM CDT FRI JUL 1 2005 ALZ012-011730- LAMAR- 1157 AM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 1230 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF MOLLOY...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOLLOY...MILLPORT AND KENNEDY THROUGH 1230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
Special weather statement, Jul 1, 12:52 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1252 PM CDT FRI JUL 1 2005 ALZ023-011845- TUSCALOOSA- 1252 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 145 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 12 MILES NORTH OF SAMANTHA TO 11 MILES WEST OF SAMANTHA...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SAMANTHA...NORTHPORT AND TUSCALOOSA THROUGH 145 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 1, 1:11 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 111 PM CDT FRI JUL 1 2005 ALZ015-011900- WALKER- 111 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 200 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF OAKMAN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMAN...TUTWILER AND GOODSPRINGS THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 1, 1:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CDT FRI JUL 1 2005 ALZ024-011945- JEFFERSON- 147 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 245 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 9 MILES NORTHWEST OF SYLVAN SPRINGS TO 12 MILES NORTHWEST OF NORTH JOHNS...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS...NORTH JOHNS...MINOR...HUEYTOWN...HOMEWOOD...FULTONDALE... BIRMINGHAM AIRPORT AND BIRMINGHAM THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10
Special weather statement, Jul 1, 2:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT FRI JUL 1 2005 ALZ026-012015- ST. CLAIR- 245 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER RIVERSIDE...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PELL CITY AND RIVERSIDE THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 18 min |
| Jul 1, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 43 min |
| Jul 1, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 43 min |
| Jul 1, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 48 min |
| Jul 1, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 16 min |
| Jul 1, 6:22 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.